MAUDE Adverse Event Report: CORDIS CORPORATION LONG GEN / PRO 39 X 90 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION LONG GEN / PRO 39 X 90 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG3990BPS
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During or after use, it was reported that the stent came off the palmaz genesis on pro balloon prematurely and slid off.Vascular surgery was needed.There were no patient injury.The device is available for return.
 
Additional Manufacturer Narrative
During or after use, it was reported that the stent came off the palmaz genesis on pro stent delivery system (sds) prematurely and slid off.Vascular surgery was needed.The physician did a surgical cut down on the patient¿s right iliac artery to retrieve the stent.There were no patient injury.The lesion was very tight so physician tried to push the genesis stent through the stenosis.The lesion was calcified, no tortuosity with 90% stenosis.The device was prepped according to the instruction for use (ifu) with no difficulties noted during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.The device was not used for a chronic total occlusion (total occlusion >3 months).The catheter has never been in an acute bend.The stent was returned for analysis.A non-sterile stent from a long gen / pro 39 x 90 bil 80cm sds was returned for analysis, whereas the rest of the product (shaft and balloon) were not returned.Per visual analysis severe damage to the stent was noted from the middle to one of its ends; the middle section showed an even compression while an uneven compression was noted at one of its ends.No other anomalies were noted during visual analysis.Per microscopic analysis the damage detected visually was confirmed whilst no fractures or other damages were observed.No further analysis could be performed as the remainder of the device were not returned for analysis.A device history record (dhr) review of lot 17583536 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent - dislodged¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (the lesion was calcified, no tortuosity with a 90% stenosis) and procedural factors (the lesion was very tight so the physician tried to push the stent through the stenosis) may have contributed to the burst as evidenced by the compression damage noted on the stent during analysis.The palmaz genesis on opa pro sds for biliary usage is not recommended for vascular usage; therefore this is considered off-label usage.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.B.Under fluoroscopy, use the balloon marker bands and the radiopaque stent to position the stent centrally within the stricture.During positioning, verify that the stent is still centered within the balloon marker bands and has not been dislodged.¿ neither the dhr review, the procedure films nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 39 X 90 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key6807402
Report Number9616099-2017-01341
Device Sequence Number1568883
Product Code FGE
UDI-Device Identifier20705032040195
UDI-Public20705032040195
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPG3990BPS
Device Catalogue NumberPG3990BPS
Device Lot Number17583536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Distributor Facility Aware Date07/26/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;